0
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      The Natural History of Leukocyturia Associated with Indinavir Treatment in HIV+ Individuals

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Urinary complications observed during indinavir treatment of HIV disease are often attributed to indinavir crystalluria. In a prospective study of urinalysis during the first year of indinavir therapy, 5 of 54 asymptomatic HIV+ individuals presented severe leukocyturia (≧100 cells/HPF) usually accompanying indinavir crystalluria. The clinical course of these 5 individuals, successfully treated for HIV and monitored for an second follow-up year, suggests that recurrence of severe leukocyturia may be an indicator of renal damage, likely tubulointerstitial disease caused by indinavir crystalluria. This is in contrast to the remaining 49 subjects, including those presenting mild leukocyturia, who did not demonstrate any evidence of renal disease. Regular urinalysis is therefore recommended in the clinical management of indinavir-treated individuals to detect early renal damage secondary to indinavir crystalluria and to prevent further renal impairment.

          Related collections

          Most cited references 4

          • Record: found
          • Abstract: found
          • Article: not found

          Changes in renal function associated with indinavir.

          Indinavir use is associated with a spectrum of renal and urinary tract complications including nephrolithiasis, renal colic and pain without recognizable lithiasis, and a picture of crystalluria-dysuria. A frank nephropathy has not been recognized as part of the spectrum.
            Bookmark
            • Record: found
            • Abstract: found
            • Article: not found

            Variation in incidence of indinavir-associated nephrolithiasis among HIV-positive patients.

            Nephrolithiasis may be an important consequence of indinavir therapy; however little has been published on the variation in incidence between different populations of patients or the possible mechanisms of calculus formation.
              Bookmark
              • Record: found
              • Abstract: not found
              • Article: not found

              Ritonavir and renal failure.

                Bookmark

                Author and article information

                Journal
                AJN
                Am J Nephrol
                10.1159/issn.0250-8095
                American Journal of Nephrology
                S. Karger AG
                0250-8095
                1421-9670
                2000
                December 2000
                22 December 2000
                : 20
                : 6
                : 448-454
                Affiliations
                Departments of aMedicine and bPathology, The Montreal General Hospital, Montreal, Que., Canada
                Article
                46198 Am J Nephrol 2000;20:448–454
                10.1159/000046198
                11146311
                © 2000 S. Karger AG, Basel

                Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

                Page count
                Figures: 2, Tables: 1, References: 36, Pages: 7
                Product
                Self URI (application/pdf): https://www.karger.com/Article/Pdf/46198
                Categories
                Clinical Study

                Comments

                Comment on this article